Our team of medical experts are ready to help

Your questions answered


Anon asked...

I keep thinking I have got cancer in my bones

Tags: cancer

I was diagnosed in January with breast cancer and had chemo March till August, followed by a double mastectomy & reconstruction. When I was having chemo my legs & body were weak, could barely walk, but being through all this my legs & body feel worse then when I was having the chemo. I keep thinking I have got cancer in my bones

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The answer

I can completely understand that you are concerned about the cancer having spread to your bones. However, it sounds much more likely that you are having side-effects from your chemotherapy. While the short term side-effects of chemotherapy are well know, it’s not uncommon for side-effects to continue for weeks or even months after you finish your treatment. Feeling profoundly tired is one of the most common side-effects of chemotherapy, and this can certainly persist for months after your treatment finishes. Joint or muscle pain is seen as a side-effect of many chemotherapies. In addition, chemotherapy can greatly increase your risk of infections by affecting the white cell count of your blood, which normally helps you fight off infection. Some treatments given to help increase your white cell count stimulate your bone marrow and these can also cause bone pain. Obviously I don’t know the details of your condition or your treatment, so I would suggest that you speak to your specialist about your concerns. You may well already have had investigations which will confirm whether or not the cancer has spread to your bones or whether, as I suspect, it is a side-effect of the treatment. Your specialist may also be able to give you treatment to help your symptoms.

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter